Friday, November 28, 2008
This thanksgiving I have so much to give thanks for. Not that I haven't had alot to give thanks for in previous years, but this year alot has happen. There was even the chance that I might not have been around this holiday season. That in itself of something to be grateful for. When I review this past year, especially the events that took place in May which have taken me on this journey, I realize that life is so precious...and in a matter of moments can be changed forever. This year I want to especially give thanks for all my friends that were there for me and had the foresight to realize something was wrong and take action. I don't remember alot of the details of how it all went down but maybe that is a good thing. Also want to thank all my family as well for pitching in where I needed them the most. God has truly blessed me!
Wednesday, November 19, 2008
I look forward to the days when I have chemo treatment because I know that I am attacking the cancer with every drip from the IV. I tend to feel better during and the days right after getting treatment. But about 3-4 days after that...watch out. I can't really explain the feeling that I get, but it just makes me feel...down. Its like a bad case of the "blahs". My guess is that the feeling mirrors what it must be like to be depressed. I don't feel sick really, I just feel like lying down all day and trying to wish the day away. I literally can just lay in bed and sleep all day just counting down the moments until the next day arrives which will bring me closer to feeling somewhat normal again. Of course it won't be 100% normal, but as normal as you can be on chemo. I think some refer to it as "chemo fog" or "chemo brain." I think fog is a good descriptive word to attach to the feeling. At least the feeling doesn't last for weeks at a time...then I would have to get some medication involved! Ultimately, I think I have said it before, but just in case you forgot, Chemo sucks.
Thursday, November 13, 2008
Chemo therapy drugs are very effective against fighting cancer, but they sure do come along with some side effects. Apparently I have been pushed into early menopause because of chemo and I am enjoying all the wonders that comes along with it. The one that I am so fed up with right now is hot flashes. Yes I said hot flashes. How can I put this eloquently....they suck. They suck big time. One moment you will be just fine enjoying a regular body temperature, then all of a sudden there is a wave of heat that takes over your body. It feels like an internal heater is turned on and just starts blowing the hot air all through your body, especially in the head and neck area. And you would think that having no hair would help the body to cool off quicker...not really. So I reach for any piece of paper or an envelope and begin to fan until I get back to normal. I've been told that because I'm young there is a great chance that the menopause will go away once I'm off of the chemo. Until then maybe I should probably invest in a real fan!
Wednesday, November 5, 2008
Liquid morphine, Oxycontin, Fentanyl patch. These are just some of the pain relievers that I am currently or have taken to try and rid me of my back pain. Before I was diagnosed, I started getting severe back pain. The doctors in urgent care and the ER in Delaware both wrote it off as back sprain do to too much activity at the gym. But as I learned later, it was the cancer that had spread to my bones and weakened them which caused me to fracture my lower lumbar...hence the pain. Well let me tell you all that back pain SUCKS! I had radiation for 14 days on the lower lumbar to help heal the fracture and kill the cancer in that area. That was a definite help. And in time I have come a LONG way. I have come from having to use a wheel chair, to walking very small distances and now I can take the stairs! I couldn't even roll over in the bed in the beginning. So God is definitely blessing me with healing. The pain patch that I'm on is a big help for the pain, but man when it starts to wear off watch out. The pain can feel like a achy feeling radiating from the top to the bottom of your back...and makes you just want to lie down on the bed (on your back) all day for relief. But after the meds kick in all is well with the world again. Praise God for that! The pictures show my back in July and then again in November.